Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dom88

RECLIPSEN BC?? Plz Read!! (girls only)

Recommended Posts

Hello everyone!

I recently stopped taking my birth control pills and something very weird happened...I CLEARED UP!! It's been over a month and my skin has improved so much. its very odd because I assumed BC pills helps acne, NOT aggravate it. I was on reclipsen for over a year and I've always had moderate acne. A couple months back I was put on clyndamycin(sp) and I still had the stubborn blemishes! So i skipped a couple pills on accident and was no longer able to continue with the pack so I stopped taking it and I noticed my skin starting clearing up.

so in conclusion...

-Has anyone taken this birthcontrol med before?? Has anyone heard of women's skin clearing up after stopping birthcontrol pills? I'm thinking it was too many hormones but I'm not sure... I'm just grateful it's happening.

thanks for reading and replies are appreciated!! :)

Share this post


Link to post
Share on other sites

sorry about disregarding the girls only bit, i found your post through search and there wasn't an answer, so i thought i'd give it a try

it really depends on what sort of pill you're on. normally oral contraceptives can be combination (oestrogen and progestogen) or progestogen only. they basically stop ovulation by a feedback mechanism inhibiting other hormones, as a way for your body to regulate the amount of hormones it has floating around. as well as forming a mucus plug at the cervix so fertilization cannot occur

now menstrual cycles are regulated by two main hormones, oestrogen and progesterone and in two phases. to put it simply they have different effects and they feedback on a few things, including DHEA production

DHEA is an androgen (male hormone) produced in your adrenal glands (yeah females too), and it is inhibited when you have high levels of oestrogen and progestogen. this is probably one of the mechanisms by which acne is reduced when people take contraceptives, because androgens tend to cause more acne, so androgen levels are lowered when you take large amounts of oestrogen and progesterone like substances.

in your case, because some types of contraceptives will have a type of progestin, which can have a varying degree of androgenicity. how androgenic it is really depends on what progestin is in it and what the dosage it, but to put it shortly the more androgenic it is the more acne it'll cause.

everyone responds to drugs differently, and reclipsen has relatively little androgenic effects according to the FDA. so, there are probably some others with similar responses to this pill.

source: stuff i have to know for exams, answering this sort of helped me study a bit, organize my thoughts

hope that answers your question after a month

john

Share this post


Link to post
Share on other sites

I took birth control to try to help my acne and for my back and chest it helped a lot but my face has been the same or worse because its acne thats under my skin all of the time and takes forever to heal. Anyway, thats when I was on Solia and now I'm on Reclipsen and i've been taking it for about a week and my face just seems to be more aggravated and even by back again :( Do you think I should try just going off of it completely and see what happens?

Share this post


Link to post
Share on other sites

I took Reclipsen (generic Desogen) for awhile... I think 5 months. It is one of the least androgenic of the BCPs so it should be good for acne in theory anyway. My skin looked pretty good when I was on it... better than it did on Yasmin, but not as good as it looked on Yaz. Reclipsen did make me gain a lot of weight though and it killed my sex drive in a way I can't even begin to put into words (super effective for birth control purposes since it made sex repulsive in my case!) I couldn't handle it anymore, it was killing my relationship at the time, so I quit and took a month off birth control before I was able to see my OB again (at which time I was put on Yaz.) My skin was ok during that time except I got a cyst or two which at the time was very unusual for me. Then I started Yaz, so its hard to say what would have happened if I would have stayed off of it long term. Yaz made me spot a lot inbetween periods, so I switched back to Yasmin, during which time my skin was ok but not great. Then when I quit Yasmin last October is when my skin truly started to go bonkers in a way that it NEVER did before. Interestingly enough though, when I broke out on Yasmin, it was usually one big cyst somewhere. After Yasmin, I stopped getting cysts but I would just get big inflamed pustules EVERYWHERE at about the three months off mark. I'm about to start Atralin which will hopefully help... my self confidence is shot now, I've never dealt with this kind of acne before, not even when I was going through puberty.

I have heard of quitting BCP making some girls' skin better though. Sounds like you might be one of them (lucky you!) In my case when I quit Yasmin I sorta knew it was going to get bad because I started breaking out a little bit right away, it just took three months for it to become truly terrible. Also worth noting is for the first two months off I got my period at the regular time. Since then I've had really long cycles (about 6 weeks) with some very light spotting at the 4 week mark, and when I do get my period its very strange... its verry light and only lasts about 3-4 days. Not that I'm complaining about that, but I do find it weird, it tells me that my hormones are definitely off (as if I couldn't tell by looking in the mirror!) I've talked to a few friends who said it took about 6-12 months for their cycles to regulate after Yasmin, so I'm hoping that mine will too and my skin will get better at that time.

Share this post


Link to post
Share on other sites

I was in Reclipsen for 2 plus years, and had acne on it. But once I stopped (3 months ago), my skin was clearer. The clearest it's been in a year. But then slowly I got my acne back, and for the last 3 months it's been a horrible battle with clogged pores and little bumps all over my face :( you're lucky!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×